Rush Limbaugh checked in via phone to his radio program on Friday, March 27 and provided listeners with an update on his health as he battles advanced lung cancer.
The conservative talker said the first four weeks of a clinical trial he is in went well. But then last week, issues arose. “The stage 2 trial I’m in involves targeting with two different drugs the mutation that has caused my stage 4 lung cancer,” he said in the segment, which is posted online. “The first four weeks we were all feeling great because they warned us that the side effects of this drug could be pretty bad.” None of the described side effects occurred, such as fatigue and vomiting, Limbaugh said.
“Well, late last week I began to find it very difficult to walk,” he continues. “My muscles in both legs, from the waist down, began to retain fluid and swell up incredibly to the point that ten days ago, Monday of last week when we were away for treatment, I could barely walk in the hotel room and needed a wheelchair to get where I was going.”
He also developed a fever that peaked at 103, which he was warned was also a possible side effect. Throughout Limbaugh continued with his chemo treatments for his advanced lung cancer. He was bed ridden all of last week, “primarily because I couldn’t walk,” he explained.
Eventually it was decided to stop treatment, at least temporarily. Limbaugh said he is currently taking steroids to reverse the effects of the chemo drug, which he said was working. “It’s working so well, the doctors want me to continue doing this and put up with the leg pain,” he said.
“I can’t do this. I can’t work, I can’t think,” he told the doctors. “It’s the same old question that cancer patients have. You have to balance quality of life versus length... I’ve currently suspended the treatment and we’re looking at alternatives, and there are plenty of those. But I’ve got to get the swelling down and get this pain taken care of.”